Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 4, NWS Atlanta, GA

February 16, 202512 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 16, 2025, 3:37 AM EST for 12 counties in Georgia. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2025, 3:37 AM EST (08:37 UTC)
Expired
Feb 16, 2025, 4:30 AM EST
In force
53 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 4:00 AM ESTTSTM WND DMG2 W Cartersville, GAEm reports tree down on Mission Rd SW near Burnt Hickory Rd.
Feb 16, 4:00 AM ESTTSTM WND DMG4 Nw White, GAEm reports tree down along Kirk Rd NW and Spring Place Rd NE.
Feb 16, 4:00 AM ESTTSTM WND DMG4 Ssw White, GAEm reports a tree down on powerlines at US411 and Industrial Park Rd in Cartersville.
Feb 16, 4:09 AM ESTTSTM WND DMG2 S George Washington C, GAEm reports tree down on Boones Ridge Dr and Jacobs Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 2:02 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WUUS52 KFFC 160837
SVRFFC
GAC015-057-067-111-115-123-129-213-223-227-233-313-160930-
/O.NEW.KFFC.SV.W.0004.250216T0837Z-250216T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
337 AM EST Sun Feb 16 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Paulding County in northwestern Georgia...
  Cherokee County in north central Georgia...
  Northwestern Cobb County in north central Georgia...
  Gilmer County in north central Georgia...
  Murray County in northwestern Georgia...
  Southeastern Floyd County in northwestern Georgia...
  Eastern Whitfield County in northwestern Georgia...
  Gordon County in northwestern Georgia...
  Central Polk County in northwestern Georgia...
  Pickens County in north central Georgia...
  Northwestern Fannin County in north central Georgia...
  Bartow County in northwestern Georgia...

* Until 430 AM EST.

* At 337 AM EST, severe thunderstorms were located along a line
  extending from Gap Springs to near North Georgia Speedway to near
  Adairsville to near Taylorsville to near Fish Creek, moving east at
  45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dalton, Canton, Cartersville, Calhoun, Cedartown, Chatsworth,
  Jasper, Ellijay, Blue Ridge, Kennesaw, Woodstock, Acworth, Holly
  Springs, Adairsville, Rockmart, Euharlee, Emerson, Ball Ground,
  Nelson, and Aragon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

A Tornado Watch remains in effect until 900 AM EST for north central
and northwestern Georgia.

&&

LAT...LON 3499 8427 3474 8427 3457 8429 3458 8431
      3458 8433 3457 8435 3448 8432 3447 8431
      3443 8431 3417 8442 3397 8474 3394 8535
      3411 8511 3430 8498 3466 8490 3499 8485
TIME...MOT...LOC 0837Z 261DEG 41KT 3500 8478 3467 8480 3431 8488 3413
8501 3400 8519

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
238 
WWUS52 KFFC 160903
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
403 AM EST Sun Feb 16 2025

GAC115-129-213-233-313-160912-
/O.CAN.KFFC.SV.W.0004.000000T0000Z-250216T0930Z/
Murray GA-Floyd GA-Whitfield GA-Gordon GA-Polk GA-
403 AM EST Sun Feb 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR MURRAY...SOUTHEASTERN FLOYD...
EASTERN WHITFIELD...GORDON AND CENTRAL POLK COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 AM EST for north central
and northwestern Georgia.

&&

LAT...LON 3499 8427 3474 8427 3457 8429 3458 8431
      3458 8433 3457 8435 3448 8432 3447 8431
      3443 8431 3417 8442 3397 8474 3396 8491
      3421 8474 3442 8463 3465 8453 3499 8444
TIME...MOT...LOC 0902Z 261DEG 41KT 3504 8444 3471 8446 3435 8454 3417
8467 3404 8485

$$

GAC015-057-067-111-123-223-227-160930-
/O.CON.KFFC.SV.W.0004.000000T0000Z-250216T0930Z/
Paulding GA-Cherokee GA-Cobb GA-Gilmer GA-Pickens GA-Fannin GA-
Bartow GA-
403 AM EST Sun Feb 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EST
FOR NORTHEASTERN PAULDING...CHEROKEE...NORTHWESTERN COBB...CENTRAL
GILMER...PICKENS...NORTH CENTRAL FANNIN AND SOUTHEASTERN BARTOW
COUNTIES...

At 402 AM EST, severe thunderstorms were located along a line
extending from near William L. Davenport Refuge to near East Ellijay
to near Waleska to near Red Top Mountain State Park to Burnt Hickory
Ridge, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Canton, Cartersville, Jasper, Ellijay, Blue Ridge, Kennesaw,
Woodstock, Acworth, Holly Springs, Emerson, Ball Ground, Nelson,
Waleska, East Ellijay, Talking Rock, Buffington, Hickory Flat,
Sequoyah Lake, Burnt Hickory Ridge, and Kellogg Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 AM EST for north central
and northwestern Georgia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3499 8427 3474 8427 3457 8429 3458 8431
      3458 8433 3457 8435 3448 8432 3447 8431
      3443 8431 3417 8442 3397 8474 3396 8491
      3421 8474 3442 8463 3465 8453 3499 8444
TIME...MOT...LOC 0902Z 261DEG 41KT 3504 8444 3471 8446 3435 8454 3417
8467 3404 8485

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:18 AM EST, 19 minutes earlier.

Area forecast discussion, Feb 16, 3:18 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 AM EST Sun Feb 16 2025

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 310 AM EST Sun Feb 16 2025

Severe Weather Threat through 10 AM this Morning:

Though this morning the main forecast concern will continue to be a
line of thunderstorms traversing north and central Georgia. The
storms will be encountering a high shear low CAPE environment, where
the presence of any instability will create a severe weather threat.
HREF guidance (00Z) as well as the latest HRRR runs indicate a
narrow band of CAPE (100-800 J/kg) ahead of the line of storms as
it moves through, suggesting a threat for damaging winds across
all of north and central Georgia this morning. Gusts in the 40 to
60 mph range may cause tree and power line damage, especially
given the saturated soil conditions. A couple of isolated gusts in
the 60 to 70 mph range can't be ruled out in west central Georgia
where instability will be higher. The wind threat will be
accompanied by the potential for a couple brief tornadoes in
western or central Georgia. The highest tornado risk expected in
west central Georgia between 4 AM and 8 AM. This higher risk area
coincides with the best combination of CAPE and low level shear
and includes the Columbus. A lingering wedge in northeast Georgia
could hinder the severe risk to a degree, but with strong winds
just above the wedge any downdrafts may push severe winds to the
surface.

After the Thunderstorms this Morning:

After the line of thunderstorms passes this morning there could be a
few lingering rain showers through around noon. Then the rest of the
day will be defined by gusty west-northwest winds. Wind gusts in the
20 to 35 mph range will be possible through the afternoon. CAA
associated with the winds will lead to gradually declining
temperatures over the course of the day. By late afternoon
temperatures should fall into the 40s across north Georgia
(including in Atlanta). Most locations will record their high for
the day in advance of this mornings thunderstorm activity.

Albright

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 310 AM EST Sun Feb 16 2025

Hazards for the Workweek:

A surface high stretching from central Canada to the Southeast
will bring quiet weather and cooler than average temperatures to
Georgia Monday and Tuesday. This should lead to widespread highs
in the 50s both days. Light winds Tuesday morning could combine
with moisture from recent rainfall to produce a few patches of
radiation fog.

The next storm system will arrive in Georgia Wednesday. The most
challenging aspect of this system continues to be the merger of a
northern and southern stream shortwaves. How the two shortwaves
come together will determine if there is enough cold air for snow
north of Interstate 20 Wednesday night. Recent trends in the
ensemble guidance suggest that most of the precipitation will end
in the region before the cold moves in. If this occurs any
snowfall will likely be limited to the mountains of far north
Georgia. The odds of impactful snowfall are between 20 and 30%
along the GA/TN/NC boarder, and they fall off to less than 5% as
you move south into Atlanta. Across central Georgia, where
precipitation will be all rain, there is a potential for rainfall
totals over 1 inch.

The workweek should conclude with another push of colder air as an
area of surface high pressure moves eastwards from the Plains.
Temperatures should be 10 to 20 degrees below seasonal averages both
days, with Thursday being the coldest of the two. While it will be
colder, temperature trends in the ensemble guidance are at least
in the right direction. The last 4 runs of the NBM have been
trending lower (now below 10%) with the odds of a high temperature
below 40 degrees in Atlanta on Thursday.

Albright

&&

.AVIATION...
(06Z TAFS)
Issued at 1246 AM EST Sun Feb 16 2025

The primary aviation concerns through 14Z Sunday will be fog and
thunderstorms. A line of storms will race through north and
central Georgia between 08Z and 14Z today. Wind gusts between 35
and 55 kt, and hazardous wind shear may accompany this line of
storms. Impacts are expected for all the TAF sites. Fog will
continue to affect portions of north Georgia until the line of
storms passes. Southerly wind gusts between 20 and 30 kt are
possible before the thunderstorms, then westerly gusts in the same
range are anticipated through 00Z Monday.

//ATL Confidence...06Z Update...
High confidence in the timing and occurrence of thunderstorms
High confidence in gusty winds through 00Z Monday.
Moderate confidence in the continuation of fog through 08Z.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  28  53  29 /  80   0   0   0
Atlanta         58  28  50  31 /  40   0   0   0
Blairsville     54  20  46  25 /  50   0   0   0
Cartersville    56  25  48  26 /  30   0   0   0
Columbus        60  30  55  32 /  50   0   0   0
Gainesville     55  28  52  30 /  50   0   0   0
Macon           65  30  54  31 /  90   0   0   0
Rome            57  25  48  26 /  30   0   0   0
Peachtree City  58  27  51  27 /  40   0   0   0
Vidalia         67  33  56  34 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon EST today for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

Dense Fog Advisory until 5 AM EST early this morning for
GAZ013>016-021>025-027-032>039-044>051-055-057-062.

&&

SHORT TERM...Albright
LONG TERM....Albright
AVIATION...Albright
Hazardous weather outlook, Feb 16, 3:27 AM EST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
327 AM EST Sun Feb 16 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
327 AM EST Sun Feb 16 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Areas of dense fog will remain possible in northeast Georgia
through 6 AM this morning.

A line of strong to severe thunderstorms will move through north
and central Georgia this morning. Wind gusts in the 40 to 60 mph
range may lead to tree and power line damage. A couple of brief
tornadoes will also be possible, especially in west central
Georgia.

Isolated areas of river flooding remain a concern along portions
of the Chattahoochee, Ocmulgee, and Oconee Rivers.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance for light snow across portions of far north
Georgia Wednesday night into early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Storm spotters are requested to self-activate tonight and Sunday
morning if warnings are issued.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:29 PM ESTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Cherokee, Clarke, Clayton and 25 more6 hr
Feb 15, 11:33 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee41 hr
Feb 16, 2:12 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Gordon, Walker and 1 more48 min
Feb 16, 2:45 AM ESTTornado WarningFFCDade, Walker30 min
Feb 16, 2:59 AM ESTSevere Thunderstorm WarningFFCBartow, Catoosa, Chattooga, Floyd, Gilmer, Gordon and 4 more46 min
Feb 16, 3:21 AM ESTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Heard, Paulding, Polk39 min
Feb 16, 3:46 AM ESTSevere Thunderstorm WarningFFCCoweta, Harris, Heard, Meriwether, Troup44 min
Feb 16, 3:56 AM ESTSevere Thunderstorm WarningFFCCarroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more49 min
Feb 16, 4:02 AM ESTTornado WarningFFCCoweta, Heard, Meriwether, Pike, Troup43 min
Feb 16, 4:11 AM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Lumpkin, Pickens34 min
Feb 16, 4:11 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee, Stewart, Talbot49 min
Feb 16, 4:25 AM ESTSevere Thunderstorm WarningFFCBarrow, Clayton, Cobb, Coweta, DeKalb, Fayette and 6 more50 min
Feb 16, 4:25 AM ESTTornado WarningFFCCoweta, Fayette, Meriwether, Spalding, Troup35 min
Feb 16, 4:32 AM ESTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Harris, Henry, Lamar and 6 more43 min
Feb 16, 4:40 AM ESTTornado WarningFFCChattahoochee, Harris, Muscogee, Talbot35 min
Feb 16, 4:48 AM ESTSevere Thunderstorm WarningFFCBarrow, Butts, Clarke, Clayton, DeKalb, Gwinnett and 9 more42 min
Feb 16, 4:50 AM ESTSpecial Weather StatementFFCBanks, Jackson, Madison25 min
Feb 16, 4:52 AM ESTTornado WarningFFCClayton, DeKalb, Henry, Jasper, Morgan, Newton and 2 more23 min
Feb 16, 5:02 AM ESTSevere Thunderstorm Warning Considerable damage threatFFCChattahoochee, Crawford, Harris, Macon, Marion, Muscogee and 8 more58 min
Feb 16, 5:05 AM ESTSevere Thunderstorm Warning Considerable damage threatFFCBaldwin, Bibb, Butts, Crawford, Henry, Jasper and 8 more55 min
Feb 16, 5:07 AM ESTSevere Thunderstorm WarningFFCStewart, Webster53 min
Feb 16, 5:07 AM ESTTornado WarningFFCButts, Henry, Jasper, Morgan, Newton38 min
Feb 16, 5:11 AM ESTTornado WarningFFCButts, Jasper, Jones, Lamar, Monroe, Putnam49 min
Feb 16, 5:16 AM ESTSevere Thunderstorm WarningFFCBanks, Clarke, Greene, Hancock, Jackson, Jasper and 9 more44 min
Feb 16, 5:27 AM ESTTornado Warning Tornado observedFFCGreene, Jasper, Morgan, Putnam33 min
Feb 16, 5:39 AM ESTTornado WarningFFCBaldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson39 min
Feb 16, 5:53 AM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Oglethorpe, Putnam, Taliaferro, Warren and 1 more52 min
Feb 16, 5:55 AM ESTSevere Thunderstorm WarningFFCBleckley, Crawford, Crisp, Dodge, Dooly, Houston and 9 more65 min
Feb 16, 5:59 AM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Bleckley, Glascock, Hancock, Houston and 10 more61 min
Feb 16, 6:34 AM ESTRiver Flood WarningFFCFloyd10 hr
Feb 16, 6:47 AM ESTTornado WarningFFCDodge, Laurens, Montgomery, Treutlen, Wheeler43 min
Feb 16, 6:54 AM ESTSevere Thunderstorm WarningFFCEmanuel, Glascock, Jefferson, Johnson, Laurens, Montgomery and 4 more66 min
Feb 16, 6:57 AM ESTSevere Thunderstorm WarningFFCCrisp, Dodge, Laurens, Montgomery, Telfair, Toombs and 3 more63 min
Feb 16, 7:48 AM ESTRiver Flood WarningFFCGordon12 hr
Feb 16, 7:48 AM ESTSevere Thunderstorm WarningFFCMontgomery, Toombs27 min
Feb 16, 8:00 AM ESTSpecial Weather StatementFFCJeff Davis30 min
Feb 16, 8:01 AM ESTSpecial Weather StatementFFCCandler14 min
Feb 16, 8:15 AM ESTSpecial Weather StatementFFCToombs15 min
Feb 16, 11:56 AM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Catoosa, Cherokee and 47 more6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.